MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ RAPIDPORT EZ; ADJUSTABLE GASTRIC BAND
Model Number B-2360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vomiting (2144); Patient Problem/Medical Problem (2688)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rapidport ez strain relief.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connecter type is assumed to be a rapidport ez strain relief.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Patients must be cautioned to chew their food thoroughly.Patients with dentures must be cautioned to be particularly careful to cut their food into small pieces.Failure to follow these precautions may result in vomiting, stomal irritation and edema, possibly even obstruction.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient had their entire lap-band system removed due to "frequent vomiting and band intolerance".
 
Additional Manufacturer Narrative
Device evaluation summary: a visual examination was performed on the received lap-band with rapidport ez and strain relief.Red and yellow particulate matter was noted on the port housing, port base, and strain relief.Needle marks and yellow particles were observed on the port septum.The anchors were noted to be deployed.The band was observed to be separated approximately 0.75 inches from the belt.Red and yellow particles were noted on the inner surface of the band shell.The port tubing was separated approximately 4 inches from the strain relief.The band tubing was separated approximately 15.5 inches from the tubing/collar junction.A fill inspection was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.An air leak test was not feasible, as the band was cut in half near the belt.Scratches and needle marks were observed on the port septum.Under microscopic analysis, the end of the port tubing was noted to be striated, consistent with damage from a surgical end cut.The end of the band tubing was also observed to be surgically cut, as the edges were noted to be striated.The lap-band ring and shell were noted to have striations, consistent with a surgical end cut to remove the device.

Brand Name
LAP-BAND AP STANDARD W/ RAPIDPORT EZ
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7003572
Report Number3006722112-2017-00358
Device Sequence Number1496624
Product Code LTI
UDI-Device Identifier10811955020268
UDI-Public10811955020268
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/11/2012
Device Model NumberB-2360
Device Catalogue NumberB-2360
Device Lot Number2030935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight110